Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Topeka, KS

May 7, 20144 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 7, 2014, 7:08 PM CDT for 4 counties in Kansas. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 7:08 PM CDT (00:08 UTC)
Expired
May 7, 2014, 7:45 PM CDT
In force
37 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 7:21 PM CDTHAIL 1.755 N Wakefield, KS
May 7, 7:28 PM CDTHAIL 0.884 E Longford, KS
May 7, 7:35 PM CDTHAIL 0.883 W Leonardville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 6:17 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2317 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS53 KTOP 080008
SVRTOP
KSC027-041-061-161-080045-
/O.NEW.KTOP.SV.W.0045.140508T0008Z-140508T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  NORTH CENTRAL DICKINSON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 745 PM CDT

* AT 703 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOONLIGHT...
  AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. 

THIS STORM HAS HAD A HISTORY OF PRODUCING 70 MPH WIND GUSTS AND 
GOLFBALL SIZE HAIL. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CLAY CENTER...MILFORD...WAKEFIELD...RILEY...LEONARDVILLE...GREEN
  AND RANDOLPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3954 9712 3956 9665 3908 9698 3911 9729
TIME...MOT...LOC 0006Z 203DEG 48KT 3910 9709

HAIL...1.50IN
WIND...60MPH

$$

BOWEN
4 follow-up statements
341 
WWUS53 KTOP 080021
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
721 PM CDT WED MAY 7 2014

KSC041-080030-
/O.CAN.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
DICKINSON-
721 PM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DICKINSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3956 9665 3912 9695 3913 9696 3913 9708
      3915 9727 3954 9712
TIME...MOT...LOC 0020Z 199DEG 47KT 3927 9703

$$

KSC027-061-161-080045-
/O.CON.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
RILEY-CLAY-GEARY-
721 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN GEARY...EASTERN CLAY AND NORTHWESTERN RILEY COUNTIES
UNTIL 745 PM CDT...

AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKEFIELD...
AND MOVING NORTH AT 55 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CLAY CENTER...LEONARDVILLE...GREEN AND RANDOLPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR MILFORD LAKE...GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN 
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 3956 9665 3912 9695 3913 9696 3913 9708
      3915 9727 3954 9712
TIME...MOT...LOC 0020Z 199DEG 47KT 3927 9703

HAIL...1.50IN
WIND...60MPH

$$

BOWEN
562 
WWUS53 KTOP 080027
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
727 PM CDT WED MAY 7 2014

KSC027-061-161-080045-
/O.CON.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
RILEY-CLAY-GEARY-
727 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GEARY...EASTERN CLAY AND NORTHWESTERN RILEY COUNTIES UNTIL 745 PM
CDT...

AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKEFIELD...
AND MOVING NORTH AT 55 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. AT 621 PM CDT...TRAINED SPOTTERS 
REPORTED GOLFBALL SIZE HAIL 5 MILES NORTH OF WAKEFIELD.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LEONARDVILLE...GREEN AND RANDOLPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR MILFORD LAKE...GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN 
ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 3956 9665 3912 9695 3913 9696 3913 9708
      3915 9727 3954 9712
TIME...MOT...LOC 0026Z 199DEG 47KT 3934 9700

HAIL...1.75IN
WIND...60MPH

$$

BOWEN
749 
WWUS53 KTOP 080031
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
731 PM CDT WED MAY 7 2014

KSC061-080041-
/O.CAN.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
GEARY-
731 PM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GEARY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3928 9702 3930 9712 3954 9706 3956 9665
      3928 9684
TIME...MOT...LOC 0031Z 200DEG 45KT 3939 9697

$$

KSC027-161-080045-
/O.CON.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
RILEY-CLAY-
731 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLAY AND NORTHWESTERN RILEY COUNTIES UNTIL 745 PM CDT...

AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GREEN...AND MOVING NORTH AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GREEN AND RANDOLPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3928 9702 3930 9712 3954 9706 3956 9665
      3928 9684
TIME...MOT...LOC 0031Z 200DEG 45KT 3939 9697

HAIL...1.75IN
WIND...60MPH

$$

BOWEN
109 
WWUS53 KTOP 080041
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
741 PM CDT WED MAY 7 2014

KSC027-161-080051-
/O.EXP.KTOP.SV.W.0045.000000T0000Z-140508T0045Z/
RILEY-CLAY-
741 PM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY AND
NORTHWESTERN RILEY COUNTIES WILL EXPIRE AT 745 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3928 9702 3930 9712 3954 9706 3956 9665
      3928 9684
TIME...MOT...LOC 0041Z 200DEG 45KT 3951 9691

$$

BOWEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:15 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 7, 5:15 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
515 PM CDT Wed May 7 2014

...AVIATION UPDATE...

.SHORT TERM...(This Evening through Thursday)
Issued at 304 PM CDT WED MAY 7 2014

Tonight through Thursday ...

Water vapor imagery showed the deep mid-level trough stretched
across the western U.S. with southwesterly flow aloft over the
Central Plains. At the surface, low pressure stretched across
southwest to north central Kansas with the dryline nearly bisecting
the state from north to south at 20z. With a tight pressure gradient
in place across much of the region, south-southwesterly winds were
gusting upwards of 25-35mph this afternoon, which aided in decent
WAA as well as moisture advection across eastern Kansas with
dewpoints reaching into the lower to middle 60s. It was another mild
day across the region as high temperatures rose into the upper
80s/low 90s across eastern Kansas and into the mid/upper 90s over
north central Kansas. The warmest conditions across north central
Kansas were co-located with the drier conditions as dewpoints
plunged as low as into the middle 30s, resulting in RH values
dropping into the teens. These dry conditions combined with the
breezy winds will keep very high fire danger concerns in place
through early this evening, so a Red Flag Warning remains in effect
through 8pm across portions of north central Kansas.

Visible satellite this afternoon showed a few storms popping up
across northern Texas/southern Oklahoma along the dryline. The last
few runs of the HRRR/RAP have shown good run-to-run consistency as
well as good agreement with each other regarding the current
mid-afternoon development and additional northward development of
showers and thunderstorms along this dryline this evening. This
initial thunderstorm development looks to be supported by a
mid-level shortwave, and as this wave tracks northward into the area
this evening it will help to provide enhanced lift over the region.
Model soundings show the cap eroding away this afternoon across the
central portions of the forecast area (roughly from Council Grove
northward toward Manhattan), with short-range models showing this
region being well-primed for scattered thunderstorm development,
beginning between 22z-00z. MLCAPE values in this region could be
upwards of 2000-3000 J/kg with upwards of 20-30kts of 0-6km bulk
shear. As a result, the stronger storms may be capable of producing
large hail and possibly some stronger wind gusts later this evening
as the LLJ increases over the region. This activity should diminish
overnight with the loss of diurnal heating. Southerly winds will
remain breezy overnight due to the aforementioned increasing LLJ, so
this strong southerly flow combined with increasing mid-level cloud
cover will keep low temperatures tonight mild in the middle 60s west
to upper 60s/near 70 east.

There is the potential for strong to severe thunderstorms once again
on Thursday as the mid-level trough ejects into the Central Plains,
finally pushing the cold front associated with this system eastward
across the area by Thursday night. 12z model runs have come into
better agreement with the timing of this frontal passage and the
eastward progression of the dryline through the day. Latest model
trends show any morning precipitation to be focused across far
eastern Kansas, but there are discrepancies with the coverage of
this activity. Feel that this activity should be fairly limited,
which would lead to more time for the environment to recover to
support redevelopment of thunderstorms along the dryline during the
afternoon hours. While there are still some minor discrepancies with
the exact placement of the dryline by the afternoon, thunderstorm
initiation looks to occur somewhere between Abilene and Manhattan
and between 18z-21z. The cap looks to quickly weaken during the
early/mid afternoon hours with upwards of 1500-2000 J/kg of MUCAPE and
45-55kts of 0-6km bulk shear. While there certainly looks to be
decent shear in place, it looks to be fairly unidirectional. The
main threats with the strongest storms will be large hail and
damaging winds, but cannot rule out the potential for a few isolated
tornadoes. The increasing mid-level cloud cover will limit the
daytime heating with Thursday highs likely reaching into the middle
70s to low 80s.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 304 PM CDT WED MAY 7 2014

Extended focus will be on impacts of first system Thursday night
and second system over the weekend.

Thurs Night...ongoing convection should become focused across east
central Kansas as convergence is maximized along the north side of
a secondary surface low and boundary so will keep high precip chcs across
that area. Much cooler and drier air will arrive for Friday with
highs back toward average in the lower 70s with dewpoints in the 40s.

The next longwave trough will begin to take shape across the
Rockies by Saturday with sfc low pressure forecast to develop
across southeast Colorado. Moisture advection along and north of
the developing warm front could result in SCT convection so will
leave low pops on Sat. Better chances for showers and t-storms
will arrive Saturday night into Sunday as the sfc low sags into
western OK and the associated sfc front also sags south. It would
appear that given moisture and shear that Sunday could bring a
risk for severe storms but that is dependent on details of front
position so confidence in severe risk Sunday is low at the moment.

Overall confidence in weather trends is higher by Monday so look for a
wet and colder start to the next work week with precip chcs decreasing
Monday night and ending by Tuesday. Temps next week should remain
near Average of 70 to 75.

&&

.AVIATION...(For the 00Z TAFs through 00Z Thursday Evening)
Issued at 515 PM CDT WED MAY 7 2014

Amended the TAFs to remove the TEMPO for TS at TOP and FOE. Latest
RAP and NAM show the axis of instability remaining fairly close to
the dryline with larger amounts of CIN to the east. Therefore
confidence in TS moving into the terminals is to low to keep a
tempo. MHK conversely is just east of the dryline with some
convection bubbling up to the southwest. Therefore will keep the
tempo, but have shortened the duration of the tempo based on the
latest HRRR prog of convection. Also backed off on the MVFR CIGS
for Thursday morning. Don't see a huge increase in low level
moisture so am not sure why the NAM is saturating the boundary
layer. The RAP fails to saturate the boundary layer so am
skeptical of a CIG and will just mention a SCT deck possible at
TOP and FOE Thursday morning.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING until 8 PM CDT this evening FOR KSZ008-009-020-
021-034-035.

&&

SHORT TERM...Hennecke
LONG TERM...Omitt
AVIATION...Wolters
Hazardous weather outlook, May 7, 3:48 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT WED MAY 7 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-082100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
348 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

VERY HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON ALONG AND WEST
OF A COUNCIL GROVE TO HIAWATHA LINE. EXTREME FIRE DANGER IS
EXPECTED ALONG AND WEST OF A LINE FROM ABILENE TO CLAY CENTER. ALL
FIRES ARE POTENTIALLY SERIOUS IN THIS AREA. AS A RESULT...A RED
FLAG WARNING REMAINS IN EFFECT FOR THAT AREA THROUGH 8 PM.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA LATE THIS
AFTERNOON THROUGH THIS EVENING. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING LARGE
HAIL AND POSSIBLY SOME STRONG WINDS. THIS ACTIVITY SHOULD WEAKEN
AND DIMINISH DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS FAR EASTERN
KANSAS THURSDAY MORNING BEFORE PROGRESSING EASTWARD INTO MISSOURI.
THERE IS A CHANCE FOR THUNDERSTORMS TO REDEVELOP IN NORTH CENTRAL
AND CENTRAL KANSAS ALONG A COLD FRONT AND AHEAD OF A DRYLINE IN
THE AFTERNOON...AND SPREAD EASTWARD INTO THE EVENING HOURS. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...AND AN
ISOLATED TORNADO CANNOT BE RULED OUT.

THUNDERSTORM CHANCES RETURN TO THE AREA SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, May 7, 6:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
652 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             ABILENE                 38.92N 97.21W
05/07/2014  E1.75 INCH       DICKINSON          KS   EMERGENCY MNGR

0651 PM     TSTM WND GST     ABILENE                 38.92N 97.21W
05/07/2014  E60 MPH          DICKINSON          KS   EMERGENCY MNGR

&&

WOLTERS
Local storm report, May 7, 6:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
655 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             ABILENE                 38.92N 97.21W
05/07/2014  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

            OBSERVED 8 BLOCKS WEST OF DOWNTOWN ABILENE.

&&

WOLTERS
Local storm report, May 7, 6:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             5 ESE ABILENE           38.90N 97.12W
05/07/2014  E1.75 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

WOLTERS
Local storm report, May 7, 6:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
657 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     ABILENE                 38.92N 97.21W
05/07/2014  M64.00 MPH       DICKINSON          KS   AWOS

&&

WOLTERS
Local storm report, May 7, 6:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             4 SE ABILENE            38.87N 97.15W
05/07/2014  E1.75 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

WOLTERS
Local storm report, May 7, 7:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             6 NE TALMAGE            39.09N 97.18W
05/07/2014  E0.88 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

WOLTERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:14 PM CDTSpecial Weather StatementTOPOttawa31 min
May 7, 7:50 PM CDTSevere Thunderstorm WarningTOPClay, Washington40 min
May 7, 8:59 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa46 min
May 7, 9:17 PM CDTSpecial Weather StatementTOPOttawa28 min
May 7, 10:05 PM CDTSpecial Weather StatementTOPRepublic25 min
May 7, 10:11 PM CDTSevere Thunderstorm WarningTOPClay, Marshall, Riley, Washington49 min
May 8, 4:52 PM CDTSevere Thunderstorm WarningTOPOsage, Shawnee38 min
May 8, 5:34 PM CDTSpecial Weather StatementTOPLyon26 min
May 8, 5:44 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.